MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D135304
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 12/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient (female, (b)(6)) underwent cardiac ablation procedure for paroxysmal atrial fibrillation with webster cs catheter with auto id technology and suffered cardiac tamponade requiring pericardiocentesis.It was reported that while performing a transseptal puncture, the patient coughed deeply.The caller reset visualization, and the procedure was continued.The physician continued with transeptal access.The caller told the physician that they were having trouble seeing the transseptal sheath, and was advising on the structures that were seen on intracardiac echo (ice).Caller did not advise the physician of where to perform the transseptal puncture.The caller noted a drop in blood pressure, and alerted the staff.The physician then noted a large effusion on ice.Ablation procedure was aborted.The patient was transported to the operation room for a pericardial window.Patient is in stable condition at this time.Sl1 sheath used for ts access, with a brk 71cm needle.Biosense products that were in use were soundstar and cs catheters in the body, pentaray opened but not inserted.The physician stated that the deep cough may have caused the event.No ablation was performed.The patient was under general anesthesia for a couple of hours.No report of extended hospitalization.Although there is strong possibility that the tamponade was caused by the transseptal device, since the webster cs catheter with auto id technology was inserted the event is conservatively reported under this device.The possibility that the vent was caused by the soundstar is remote.Since this event may be life threatening it is mdr-reportable.
 
Additional Manufacturer Narrative
On 5/21/2021, the product investigation was completed as the device was not returned.It was reported that a patient (female,, in her 70-s) underwent cardiac ablation procedure for paroxysmal atrial fibrillation with webster cs catheter with auto id technology and suffered cardiac tamponade requiring pericardiocentesis.It was reported that while performing a transseptal puncture, the patient coughed deeply.The caller reset visualization, and the procedure was continued.The physician continued with transeptal access.The caller told the physician that they were having trouble seeing the transseptal sheath, and was advising on the structures that were seen on intracardiac echo (ice).Caller did not advise the physician of where to perform the transseptal puncture.The caller noted a drop in blood pressure, and alerted the staff.The physician then noted a large effusion on ice.Ablation procedure was aborted.The patient was transported to the operation room for a pericardial window.Patient is in stable condition at this time.Device investigation details: since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30451715m number, and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11103328
Report Number2029046-2020-02046
Device Sequence Number19776606
Product Code DRF
UDI-Device Identifier10846835009989
UDI-Public10846835009989
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/12/2023
Device Model NumberD135304
Device Catalogue NumberD135304
Device Lot Number30451715M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer05/21/2021
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRK 71CM TRANSSEPTAL NEEDLE; PENTARAY; REPROCESSED SOUNDSTAR ECO; SL SHEATH
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;